Thursday, October 17, 2013

There's No Place Like Home, yep I'm home!

There's No Place Like Home (Yep, I'm Home):

I was sooo happy when doc B said I could go home yesterday!  It's great being home and being able to go to class starting on Monday! Who wants to miss out on school, work , social events? Not me. But, being home on IVs makes life a little frustrating too. I find that once I get home, some people assume that I'm all better and can start running around again. Work can sometimes expect me to come back, when clearly I can't ( since I have a needle/IV still in).

Here is the main problem: Time! I am expected to keep up with all the meds, treatments, still eat 3 large, high calories meals, 2 sancks. Spend 20 mins walking/exercising (building my strenth, etc). And add classes, homework, my stomach feeding at night, etc. Whew. Its a lot.

(pic: I'm hooked up to a Home IV, Doing the vest wrap, and my hypertonic saline, while we watch despicable me)

Note: The Vest Wrap is awesome, because it doesn't go over my shoulder or shake my mediport/needle. My mediport is in my chest. So the wrap is a lot easier, I got to bring home the wrap I used in the hospital, then I'm going to order one too! I'm holding an IV med, yep that little ball with the cord, dispenses the IV med over a half hour. I can slip it into my pocket and do meds anywhere! Awesome!

So first things first, Andrew and I created a Routine or Set Schedule:

It looks like this:

6am-7am: Wake Up, hook up Aztreonam IV, take pills
do alubteral, hypetonic saline, and pulmozyme nebullizers & vest
7am: Unhook stomach feeding, Breakfast and unhook Aztreonam, hook up the Tobra IV
8am-noon: CLASSES ( but tuesdays I go til 5pm)
12:30-1:00: home, Albuteral neb, vest
1:00: Lunch
3:00- 3:30: Hook up 2nd dose of Aztreonam, walk treadmill
4:30- 5:00: Albuteral Neb, Vest
6-8: Dinner, all 3 nebulizers, half hour vest, Homework, take pills
11:00: Hook up 3rd Aztreonam IV, and get stomach feeding hooked up
11:30: unhook and Bed!

Now, I know not all of this will happen the way I want everyday. But, I will not miss IV meds, and do as much of the other needed stuff as possible.

Other reactions and sides effects: As you read in my last blog that I have been having reactions to the meds. I'm getting a slight reaction to my Aztreonam, a rash, itching, but nothing too bad. They have me taking Benadryll with those IV doses...So I tend to fall asleep during them. Luckily, I have an amazing Boyfriend, who will unhook and hook my meds up, put my nebulizer masks on my face, and everything while I'm sleeping if I won't get up. I'm thankful everyday that I have him!  He has such as pro-active attitude about our defeating CF. He keeps me on track, while helping, rather than  just telling me what to do and I really appreciate that!


Now, to finish up discussing my game plan for the other problems. I did Cipro for 2 weeks orally (before the h), then was put on Tobra and Aztreonam Antibiotic Ivs and Solu-Medrol IV steriods while in the hospital. Well, the side effects I discussed, were mostly antibiotic associated diarrhea, bloated and upset stomach. So not fun, and sorry TMI. Its hard for me to public about this. But I feel it is a concern that I should address, there are others that can relate, so why sugar cote.

Well, long story short, its not getting better and probably won't until I'm done with the IVs. They took some tests, before I was discharged from the hospital, and if they find out anything else they will call. For now, I'm taking Probiotics, and tylenol, etc to help my body maintain the healthy bacteria, which has been destroyed. but the tests would show anything more serious and Doc B would call, so just wait!

So taking it day by day. dressing all side effects, watching my allergic reactions to the IV carefully, and keep up with my Medical Routine! I'm done with IV meds on the 25th, when I go back for another Clinic/Check-up. Hope to keep my weight climbing and be 109 by then!

Does anyone have questions about Home IVs, the meds, or anything? I'd love to answer ?s if you have them. Feel free to leave a comment (it can be anonymous if want).

1 comment:

  1. Supportive significant others are the BEST!!!! It makes me so happy to read that you have Andrew there helping you out - what a sweet heart! :)
    Also - probiotics are AMAZING! I started taking them in the spring and have noticed a major difference in my poop (just being honest) - regular, formed, ONCE a day...they're fantastic. I really hope they help you out, especially with all of those meds going in your body. And keep it up with the weight gain, girl! Woo hoo!

    ReplyDelete